# SDR CA041013006

- Difficulty date: September 28, 2004
- Submitted: January 5, 2005
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 7,937 hours
- Engine: Allsn 250C20B
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: 369D21100517A
- Part serial: J381
- Condition: Cracked
- Location: Main Rotor
- Part time: 81,766 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) HELICOPTER WAS FLYING WITH EXTERNAL LOAD WHEN THE PILOT FELT A (BUMP) IN THE CONTROLS. THE WEATHER WAS DETERIOATING WHERE HE WAS OPERATING SO HE RETURNED TO THE STAGING AREA. THE PILOT INSPECTED THE BLADES AFTER SHUTDOWN AND FOUND A 4.5 INCH CRACK 19 INCHES OUTBOARD FROM THE ROOT END, ONE BLADE ON THE BOTTOM STARTING FROM THE TRAILING EDGE. THE BLADE WAS REMOVED AND REPLACED WITH A SERVICEABLE UNIT AND THE AIRCRAFT RETURNED TO SERVICE. THE SAFETY BOARD WAS NOTIFIED AND THE UNSERVICEABLE BLADE WAS SENT TO THEM FOR INSPECTION.
